Complutense University Library

Approximate Rolle’s theorems for the proximal subgradient and the generalized gradient


Azagra Rueda, Daniel and Ferrera Cuesta, Juan and López-Mesas Colomina, Fernando (2003) Approximate Rolle’s theorems for the proximal subgradient and the generalized gradient. Journal of Mathematical Analysis and Applications, 283 (1). pp. 180-191. ISSN 0022-247X

[img] PDF

Official URL:


We establish approximate Rolle's theorems for the proximal subgradient and for the generalized gradient. We also show that an exact Rolle's theorem for the generalized gradient is completely false in all infinite-dimensional Banach spaces (even when they do not possess smooth bump functions).

Item Type:Article
Uncontrolled Keywords:Rolle theorem; Proximinal subspace; Generalized gradient
Subjects:Sciences > Mathematics > Mathematical analysis
ID Code:14501

[1] D. Azagra, Smooth negligibility and subdifferential ca1culus in Banach spaces, with applications, Ph.D. dissertation, Universidad Complutense de Madrid, October 1997.

[2] D. Azagra, R. Deville, Subdifferential Rolle's and mean value inequality theorems, Bull. Austral. Math. Soc. 56 (1997) 319-329.

[3] D. Azagra, J. Gómez, J.A. Jaramillo, Rolle's theorem and negligibility of points in infinite-dimensional Banach spaces, J. Math. Anal. Appl. 213 (1997) 487--495.

[4] D. Azagra, M. Jiménez-Sevilla, The failure of Rolle's theorem in infinite-dimensiOl1al Banach spaces, J. Funct. Anal. 182 (2001) 207-226.

[5] J. Bes, J. Ferrera, On a multidimensional version of Rolle's theorem, Publ. Dto. Análisis Mat. UCM 1 (1996/1997) 21-27.

[6] F.H. Clark, Yu.S. Ledyaev, R.J. Stem, P.R. Wolensk.i, Nonsmooth Analysis and Control Theory, in: Graduate Texts in Mathematics, Vol. 178, Springer, 1998.

[7] R. Deville, A mean value theorem for nondifferentiable mappings in Banach spaces, Serdica Math. J. 21 (1995) 59-66.

[8] R. Deville, G. Godefroy, V. Zizler, Smoothness and Renorrnings in Banam Spaces, in: Pitman Monographs and Surveys in Pure and Applied Mathematics, Vol. 64, 1993.

[9] 1. Ekeland, Nonconvex minimization problems, Bull. Amer. Math. Soc. (N.S.) 1 (1979) 443-474.

[10] 1. Ferrer, Rolle's, theorem fail in [2, Amer. Math. Monthly 103 (1996) 161-165.

[11] G. Godefroy, Sorne remarks on subdifferential calculus, Rev. Mat. Complut. 11 (1998) 269-279.

[12] S.A. Shkarin, On Rolle's theorem in infinite-dimensional Banach espaces, transl. from Mat. Zametki 51 (1992) 128-136.

Deposited On:01 Feb 2012 16:47
Last Modified:20 Mar 2012 08:05

Repository Staff Only: item control page